Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 16, 2007, 6:08 PM MDT for Juab County, Utah. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2007, 6:08 PM MDT (00:08 UTC)
- Expired
- Jul 16, 2007, 6:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Juab County, UT
The radar
The Salt Lake City radar (KMTX), 206 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 0.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 3509 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 170008 SVRSLC UTC023-170045- /O.NEW.KSLC.SV.W.0009.070717T0008Z-070717T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 608 PM MDT MON JUL 16 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN JUAB COUNTY IN UTAH... * UNTIL 645 PM MDT * AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TROUT CREEK...OR ABOUT 45 MILES EAST OF SCHELLBOURNE...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF CALLAO BY 635 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 3962 11404 3957 11371 3990 11344 3990 11381 $$
1 follow-up statement
000 WWUS55 KSLC 170037 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 637 PM MDT MON JUL 16 2007 UTC023-170047- /O.EXP.KSLC.SV.W.0009.000000T0000Z-070717T0045Z/ JUAB UT- 637 PM MDT MON JUL 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JUAB COUNTY EXPIRES AT 645 PM MDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE AS IT APPROACHES FISH SPRINGS. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. WIND GUSTS TO 55 MPH ARE STILL POSSIBLE WITH THUNDERSTORMS THIS EVENING. LAT...LON 3962 11404 3957 11371 3990 11344 3990 11381 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:45 PM MDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 16, 3:45 PM MDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 PM MDT MON JUL 16 2007 .SYNOPSIS...HIGH PRESSURE WILL REMAIN CENTERED JUST EAST OF THE REGION THROUGH THE END OF THE WEEK. A SOMEWHAT MOIST AIRMASS WILL BE IN PLACE INTO TUESDAY NIGHT. AN INCREASING SOUTHWEST FLOW WILL ADVECT DRIER AIR INTO WESTERN UTAH ON WEDNESDAY AND THURSDAY. && .DISCUSSION...UPPER RIDGE ALOFT HAS SHIFTED EAST ALLOWING DEEPER MOISTURE TO SPREAD INTO THE FORECAST AREA OVER THE LAST 24 HOURS...WITH PRECIPITABLE WATER VALUES AROUND AN INCH OVER MUCH OF FORECAST AREA. EXTENSIVE MID LEVEL CLOUDINESS AND DEBRIS FROM CONVECTION KEPT TEMPERATURES IN CHECK TODAY...BUT STILL ENOUGH HEATING TO GENERATE SCATTERED CONVECTIVE ACTIVITY ACROSS FORECAST AREA. WINDS ALOFT AND STILL RATHER DRY LOW LEVELS OF ATMOSPHERE...SUPPORT SOME POTENTIAL FOR MICROBURST WINDS THIS EVENING...WITH AN ISOLATED SEVERE STORM POSSIBLE. ACROSS SOUTHERN UTAH...WEAKER FLOW AND RATHER DEEP MOISTURE SUPPORT THE POSSIBILITY OF SOME LOCALLY HEAVY RAIN WITH STORMS. SIMILAR WEATHER SCENARIO INDICATED FOR TUESDAY. ON WEDNESDAY AND THURSDAY...MID LEVEL LOW WILL OPEN UP AND PIVOT NORTHEAST ACROSS THE PACIFIC NORTHWEST. STRONGER SOUTHWEST FLOW WILL DEVELOP OVER INTERMOUNTAIN REGION...PUSHING IN SOMEWHAT DRY AIR. THUS...TRANSITION TO ISOLATED HIGH BASED STORMS WITH LITTLE IF ANY MEASURABLE RAINFALL WILL OCCUR ON WEDNESDAY...WITH SIMILAR CONVECTION THURSDAY AND FRIDAY. GIVEN 700 MB TEMPERATURES ALOFT AROUND 19 DEGREES CELSIUS AND NEARLY FULLY INSOLATION...EXPECT RETURN OF 100 DEGREE PLUS TEMPERATURES. DURING THE WEEKEND...THE HIGH PRESSURE RIDGE WILL BUILD OVER THE NORTHERN ROCKIES AND DAKOTAS...ALLOWING A RETURN OF THE MOISTURE. CONVECTION WILL ONCE AGAIN BE ON THE INCREASE...WITH SLIGHTLY COOLER READINGS. && .AVIATION...WITH SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP ACROSS THE AREA...OCCASIONALLY GUSTY WINDS WITH ERRATIC DIRECTIONS ARE EXPECTED AT THE SLC TERMINAL UNTIL ABOUT 04Z. THERE IS A 20 PERCENT CHANCE THAT A THUNDERSTORM WILL DIRECTLY IMPACT THE TERMINAL DURING THIS PERIOD. SOUTHEASTERLY DRAINAGE WINDS ARE EXPECTED TO DEVELOP LATE THIS EVENING AS THE THUNDERSTORMS DIMINISH...BUT LINGERING ACTIVITY MAY ALLOW FOR OCCASIONALLY ERRATIC WIND DIRECTIONS INTO THE OVERNIGHT HOURS. && .FIRE WEATHER...RIDGE AXIS CONTINUES TO SHIFT TO THE EAST THROUGH MID WEEK. MOISTURE REMAINS OVER UTAH TONIGHT THROUGH TUESDAY BEFORE A RAPID DRYING TREND IMPACTS THE STATE ON WEDNESDAY. DECENT COVERAGE OF THUNDERSTORMS IS EXPECTED ACROSS THE STATE ON TUESDAY. WITH DEEPER MOISTURE IN PLACE THE THREAT FOR WETTING RAIN...AND EVEN LOCALLY HEAVY RAIN...IS HIGHER YET AGAIN ON TUESDAY. SOUTHWEST FLOW ALOFT INCREASES ON WEDNESDAY AS THE RIDGE SHIFTS FURTHER TO THE EAST. THIS USHERS A MUCH DRIER AIRMASS INTO WESTERN UTAH DURING THE DAY ON WEDNESDAY WITH RAPID DRYING EXPECTED ACROSS THE WESTERN HALF OF THE STATE. WITH INCREASING SOUTHWEST FLOW ALOFT BREEZY SOUTHWEST WINDS ARE ALSO EXPECTED TO DEVELOP ACROSS WESTERN UTAH ON WEDNESDAY. THE COMBINATION OF RAPID DRYING AND INCREASING WINDS WILL LIKELY PUSH RED FLAG CONDITIONS IN MANY WESTERN VALLEYS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && AVIATION...TRAPHAGAN PUBLIC...BARJENBRUCH FIRE WEATHER...GRAHAM FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 16, 4:34 PM MDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 434 PM MDT MON JUL 16 2007 UTZ001>016-019>021-517-518-WYZ021-171300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 434 PM MDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL TRACK NORTH AND NORTHEAST ACROSS UTAH TONIGHT. THESE STORMS WILL BRING WIND GUSTS TO AROUND 55 MPH TO MANY DESERT AREAS AND BRIEF HEAVY RAIN TO THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE THUNDERSTORMS WILL OCCUR TUESDAY AS MOISTURE REMAINS IN PLACE OVER THE GREAT BASIN. A DRYING TREND WILL THEN DEVELOP FOR WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Jul 16, 4:50 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
450 PM MDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 18 NE CALLAO 40.12N 113.53W
07/16/2007 M66 MPH TOOELE UT MESONET
&&
GIBSONThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:42 PM MDT | Red Flag Warning | SLC | 3 days | |
| Jul 17, 4:51 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 24 min |
| Jul 17, 5:55 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 50 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.